Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 27, 2018, 4:56 PM CST for 4 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 4:56 PM CST (22:56 UTC)
- Expired
- Dec 27, 2018, 6:00 PM CST
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WGUS54 KJAN 272256
FFWJAN
MSC031-065-073-091-280000-
/O.NEW.KJAN.FF.W.0108.181227T2256Z-181228T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
456 PM CST THU DEC 27 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Marion County in south central Mississippi...
Covington County in southeastern Mississippi...
Northwestern Lamar County in southeastern Mississippi...
Southern Jefferson Davis County in south central Mississippi...
* Until 600 PM CST.
* At 455 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area, and flash flooding will
continue.
Additional rainfall of up to an inch is possible in the warned area
until 600 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
3113 9001 3134 9004 3140 8998 3139 8996
3142 8996 3179 8959 3180 8940 3144 8940
3143 8945 3100 8965
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 12:05 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 27, 12:05 PM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1205 PM CST Thu Dec 27 2018
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
The line of the storms were moving through the area, so trying to
capture the gradient winds and thunderstorms winds/heavy rain.
Rain should move into HBG/GTR/MEI within the next hour-hour and a
half. Heavy rain will take visibilities down to to IFR-LIFR
conditions for short periods...then MVFR conditions will prevail
across the area through about 6z. Waves of rain will continue for
most sites except GLH/GWO not sure how intense at this time. Taper
off the rain around midnight in the the east, may look at updating
before the next TAF issuance.
&&
.DISCUSSION...
Today and Tonight: Starting out early this morning, a low
pressure system lifting from the TX Panhandle into the Midwest
will keep a tight pressure gradient and mid-level height gradient
across our forecast area. This pattern will see continued strong
warm, moist advection through the afternoon and evening until the
associated cold front pushes into our region. Gusty winds
overnight have mostly been in the 20 to 25 mph range, however a
gust or two as high as 40 mph have been measured tonight. A Wind
Advisory remains in place through 6 PM this evening for areas
mostly likely to see gusts over 40 mph during the day, however
expect most of the highest gradient wind gust potential to be
focused this morning through early in the afternoon before the
focus turns to possibly severe thunderstorms.
Surface-based instability will be minimal to start the day, since
low clouds will limit daytime heating. But with ongoing warm
advection, a surge of temps and dewpoints around 65 degrees will
spread north from the Gulf Coast toward the Interstate 20 corridor
through the day. In this more unstable airmass, strongly sheared
thunderstorms will be capable of producing damaging wind gusts and
possibly a few brief tornadoes. Poor low-level lapse rates will
be a limiting factor for tornadoes, but marginal instability and
strong shear warrant the Slight Risk. North of the Interstate 20
corridor, isolated stronger to marginally severe thunderstorms
will still be possible; however the primary threat will be
damaging wind gusts especially if higher winds off the surface can
be mixed down by strong showers and storms.
Lastly, it must be noted that anomalously high atmospheric
moisture will be advected northward ahead of the front, increasing
the possibility for high rainfall rates and flash flooding.
Forecast PWAT values in excess of 1.5 inches are near the
climatological max for this time of year, and the combination of
instability and lift will result in efficient rainfall producing
showers and storms. The flash flooding threat will be greatest -
an Elevated Risk - for areas south and east of the Natchez Trace,
or from roughly Natchez northeast through the Golden Triangle and
through the Pine Belt. These areas have the greatest chance of
seeing more than one round of heavy rain through tomorrow morning.
There is a Flash Flood Watch in effect from Noon today through 6
AM Friday for these areas as well. Elsewhere, average rainfall
totals will be less, and the threat for Flash Flooding will be
Limited. /NF/
Friday through Wednesday: Mostly wet with warmer than normal
temperatures will be the rule. Friday morning as the first low
pressure system pulls away to the northeast, a second closed low
will be dropping over the Four Corners region. As a result, our
flow aloft will remain southwesterly and help stall the cold front
associated with the departing low pressure system. Model
consensus still suggests this cold front will stall just southeast
of our CWA Friday afternoon. The rain will taper off during the
afternoon and dry weather is expected Friday evening but, light
rain is expected back across our southern most zones before
sunrise Saturday. Models are in better agreement this run with the
evolution of this closed low and a disturbance rounding its base
that will help the precipitation spread north over our CWA
Saturday as it approaches.
Rain is expected back over our whole CWA again by Saturday
afternoon. Rain chances will continue over most of our CWA til New
Years Day when the northwest may see a brief end to the rain
before rain chances expand back across our whole CWA Wednesday.
Essentially, this second low pressure system will take until
Sunday night to lift out to the northeast and drop a trailing cold
front into our CWA Monday. The rain will end in the wake of the
cold front but a broad upper level trough dropping over the
Rockies Monday will maintain our southwest flow aloft and help
stall the cold front across our southeast. This will result in
rain chances continuing across our southeast New Years Day. The
upper level trough axis looks to shift east across our CWA
Wednesday bringing an end to the wet weather pattern and cooler
temperatures Thursday. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 55 65 43 / 97 83 14 9
Meridian 67 61 68 46 / 91 100 47 11
Vicksburg 67 52 62 43 / 97 46 12 8
Hattiesburg 69 63 67 50 / 92 100 58 24
Natchez 70 52 63 44 / 93 53 13 15
Greenville 63 49 59 37 / 95 35 9 7
Greenwood 66 52 60 39 / 94 63 12 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
072>074.
Flash Flood Watch through late tonight for MSZ030-031-033-038-
039-044>046-049>052-054>058-061>066-072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&Hazardous weather outlook, Dec 27, 9:05 AM CST, 7 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 905 AM CST Thu Dec 27 2018 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>037-040>043- 047-281515- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey- Yazoo-Madison MS-Warren- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwestern portions of central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 6 PM FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ032-281515- Choctaw- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Choctaw County, Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM. FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031-039-045-046-050>052-058-281515- Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-Clarke- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for eastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-033-038-044-281515- Clay-Oktibbeha-Winston-Leake- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for northeastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...This Afternoon through early this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ048-053-059-060-281515- Franklin LA-Catahoula-Tensas-Concordia-Hinds-Claiborne-Jefferson- Adams- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of northeast Louisiana, and southwestern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 6 PM FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ049-054-281515- Rankin-Copiah- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Rankin and Copiah counties. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 6 PM FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ061-281515- Franklin MS- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Franklin County Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through this afternoon FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ055>057-062>066-072>074-281515- Simpson-Smith-Jasper-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southern and southeastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Dec 27, 3:17 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CST THU DEC 27 2018
MSZ066-272145-
Jones MS-
317 PM CST THU DEC 27 2018
...A STRONG THUNDERSTORM WILL AFFECT JONES COUNTY UNTIL 345 PM CST...
At 317 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Laurel to near Ellisville. Movement was
east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Sandersville and Mill Creek around 330 PM CST.
Other locations impacted by these storms include Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8931 3177 8931 3182 8908 3182 8894
3144 8895
TIME...MOT...LOC 2117Z 257DEG 37KT 3170 8914 3154 8914
DCSpecial weather statement, Dec 27, 3:26 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 PM CST THU DEC 27 2018
MSZ052-058-272200-
Lauderdale MS-Clarke MS-
326 PM CST THU DEC 27 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARKE AND SOUTHEASTERN
LAUDERDALE COUNTIES UNTIL 400 PM CST...
At 325 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Increase to near Sykes to 6 miles south
of De Soto. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Increase around 330 PM CST.
Snell and Crandall around 335 PM CST.
Other locations impacted by these storms include Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3190 8847 3186 8862 3184 8875 3234 8861
3234 8842
TIME...MOT...LOC 2125Z 277DEG 31KT 3226 8857 3206 8861 3188 8872
DCLocal storm report, Dec 27, 3:32 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD 1 NE HATTIESBURG 31.33N 89.29W
12/27/2018 FORREST MS EMERGENCY MNGR
MULTIPLE STREETS INSIDE THE HATTIESBURG CITY
LIMITS ARE FLOODED.
&&
JCLocal storm report, Dec 27, 4:34 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD COLUMBIA 31.25N 89.83W
12/27/2018 MARION MS LAW ENFORCEMENT
MULTIPLE ROADS FLOODED IN TOWN WITH SEVERAL
CLOSED DUE TO HIGH WATER.
&&
CELocal storm report, Dec 27, 4:37 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 4 WSW COLUMBIA 31.23N 89.89W
12/27/2018 MARION MS LAW ENFORCEMENT
INTENSE RAINFALL CAUSED A MUDSLIDE FROM A
GRAVEL ROAD TO POUR MUD AND GRAVEL ACROSS
HWY 586. THE ROAD HAD TO BE CLOSED FOR A
PERIOD OF TIME TO REMOVE THE LARGE AMOUNTS
OF EARTH DEBRIS.
&&
CELocal storm report, Dec 27, 4:42 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLASH FLOOD 1 ENE LAUREL 31.70N 89.13W
12/27/2018 JONES MS EMERGENCY MNGR
SEVERAL ROADS WERE FLOODED IN THE CITY OF
LAUREL AND MULTIPLE VEHICLE CRASHES ON I-59
IN LAUREL. TWO HOMES HAD TREES FALL ON THEM,
WHICH RESULTED IN HEAVY DAMAGE AND ARE
UNINHABITABLE. THESE HOMES WERE ON
SPRINGHILL ROAD AND OLD HIGHWAY 15 SOUTH.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:40 PM CST | River Flood Warning | JAN | Neshoba | 14 days |
| Dec 26, 6:40 PM CST | River Flood Warning | JAN | Leake | 5 days |
| Dec 26, 6:42 PM CST | River Flood Warning | JAN | Attala, Holmes | 15 days |
| Dec 26, 8:58 PM CST | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 47 min |
| Dec 27, 9:05 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 55 min |
| Dec 27, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 47 min |
| Dec 27, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 40 min |
| Dec 27, 10:17 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more | 3 hr |
| Dec 27, 10:20 AM CST | Tornado Warning | JAN | Hinds, Madison, Yazoo | 55 min |
| Dec 27, 10:31 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 44 min |
| Dec 27, 10:40 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| Dec 27, 10:44 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Dec 27, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 51 min |
| Dec 27, 11:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 46 min |
| Dec 27, 11:30 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 45 min |
| Dec 27, 11:33 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Dec 27, 11:37 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 3 hr |
| Dec 27, 11:42 AM CST | Special Weather Statement | JAN | Grenada, Montgomery | 33 min |
| Dec 27, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 37 min |
| Dec 27, 12:15 PM CST | Special Weather Statement | JAN | Choctaw, Oktibbeha, Webster | 45 min |
| Dec 27, 12:25 PM CST | Special Weather Statement | JAN | Neshoba, Winston | 50 min |
| Dec 27, 12:54 PM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 51 min |
| Dec 27, 1:08 PM CST | Special Weather Statement | JAN | Noxubee | 52 min |
| Dec 27, 1:47 PM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 43 min |
| Dec 27, 1:50 PM CST | Special Weather Statement | JAN | Lowndes | 25 min |
| Dec 27, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion and 3 more | 3 hr |
| Dec 27, 2:41 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton | 2 hr |
| Dec 27, 2:53 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Dec 27, 3:17 PM CST | Special Weather Statement | JAN | Jones | 28 min |
| Dec 27, 3:26 PM CST | Special Weather Statement | JAN | Clarke | 34 min |
| Dec 27, 5:44 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 4 hr |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.